# SDR CHQA000500

- Difficulty date: June 2, 2004
- Submitted: June 2, 2004
- Operation: Air carrier
- Aircraft: N284
- Make and model: Emb EMB-145LR
- Aircraft serial: 145427
- Aircraft time: 8,245 hours, 6,379 cycles
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Ballast
- Condition: Overheated
- Location: Galley
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: G, A

## Discrepancy

FLT 3101 SDF - CLT:  PASSING THROUGH 10,000 FT F/A REPORTED ODOR LIKE BURNING PLASTIC COMING FROM THE GALLEY AREA.  NO VISIBLE SMOKE OR VAPOR.  ELECTED TO RETURN TO SDF.  DONNED 02 AND ACCOMPLISHED EMERGENCY CHECKLISTS.  DECLARED EMERGENCY WITH SDF APPROACH.  DEPRESSURIZED CABIN AND ODOR WENT AWAY.  SDF FIRE/RESCUE SCANNED AIRCRAFT AT GATE WITH IR IMAGING CAMERA AND FOUND NO HOTSPOTS.  MX PRESSURIZED ACFT, RAN PACKS, AND FOUND SMELL COMING FROM OVERHEAD PANEL ABOVE GALLEY.  FOUND BALLAST OVERHEATED.  REMOVED AND REPLACED BALLAST.  INSPECTED WIRING AND SURROUNDING AREA, NO DEFECTS.  OPS CHECK GOOD.
